Alert archive / California / High Wind Warnings in 2008
High Wind Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 8, 2008, 8:32 PM PST for 4 counties in California. It took effect at Dec 9, 2008, 4:00 AM PST. It was in force for 13 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 8, 2008, 8:32 PM PST (04:32 UTC)
- In effect from
- Dec 9, 2008, 4:00 AM PST
- Expired
- Dec 9, 2008, 5:04 PM PST
- In force
- 13 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 6:30 AM PST | HIGH SUST WINDS 45 | Fremont Canyon, CA | PEAK GUST OF 65 MPH |
| Dec 9, 7:48 AM PST | HIGH SUST WINDS 0 | Yorba Linda, CA | ASH FROM RECENT WILDFIRES BEING PICKED UP AND CARRRIED WESTWARD. ALSO REPORTED BY FIRE DEPARTMENT AND NWS EMPLOYEES LATER THIS MORNING. |
| Dec 9, 8:02 AM PST | NON-TSTM WND DMG | 1 Wnw Rubidoux, CA | TELEPHONE POLE BLOWN DOWN |
| Dec 9, 8:02 AM PST | NON-TSTM WND DMG | 3 Ene Rialto, CA | VERY LARGE TREE BRANCH BROKEN OFF AND BLOCKING ROADWAY |
| Dec 9, 8:02 AM PST | NON-TSTM WND DMG | 5 S Jamul, CA | TREE BLWON OVER ONTO ROADWAY |
| Dec 9, 8:02 AM PST | NON-TSTM WND DMG | Fallbrook, CA | LARGE OAK TREE BLOWN OVER, BLOCKING ROADWAY |
| Dec 9, 9:30 AM PST | HIGH SUST WINDS 45 | Mount Laguna, CA | LARGE TREE BRANCHES BREAKING OFF |
| Dec 9, 9:45 AM PST | NON-TSTM WND GST 61 | Descanso, CA | |
| Dec 9, 10:07 AM PST | NON-TSTM WND GST 60 | 6 Ssw Cabazon, CA | MEASURED BY CLASS III PROJECT RAWS AT RANGER PEAK, ELEVATION 5106 FEET |
| Dec 9, 10:30 AM PST | NON-TSTM WND GST 65 | Fremont Canyon, CA | |
| Dec 9, 11:09 AM PST | NON-TSTM WND DMG | W Julian, CA | LARGE OAK TREE BRANCH HANGING DOWN ONTO ROADWAY |
| Dec 9, 11:11 AM PST | NON-TSTM WND GST 58 | 5 S Cabazon, CA | MEASURED BY CLASS III PROJECT RAWS AT BERNADETTE, ELEVATION 4406 FT. |
| Dec 9, 12:52 PM PST | NON-TSTM WND GST 65 | 5 Nne Valle Vista, CA | CLASS III PROJECT RAWS AT ANGLUS HILL, ELEVATION 4000 FT |
| Dec 9, 1:07 PM PST | NON-TSTM WND GST 66 | 6 Ssw Cabazon, CA | |
| Dec 9, 3:07 PM PST | NON-TSTM WND GST 67 | 6 Ssw Cabazon, CA | RANGER PEAK - ELEVATION 5106 FT. GUSTS OVER 58 MPH SINCE 1007 PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 090432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 832 PM PST MON DEC 8 2008 ...SANTA ANA WINDS LATE TONIGHT THROUGH TUESDAY... .BUILDING SURFACE HIGH PRESSURE AND NORTH WINDS ALOFT WILL GENERATE SANTA ANA WINDS OVER SOUTHERN CALIFORNIA BEGINNING LATE TONIGHT. WINDS WILL SURFACE THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS AND JUST BELOW THE CAJON PASS BEFORE DAWN...THEN MIX DOWN INTO THE VALLEYS AND SPREAD SOUTH THROUGH THE SAN DIEGO COUNTY MOUNTAINS DURING THE DAY. THE STRONGEST WINDS WILL SURFACE JUST BELOW THE CAJON PASS...AND THROUGH THE CANYONS OF THE SANTA ANA MOUNTAINS ON TUESDAY WHERE WINDS COULD GUST TO 70 MPH AT TIMES. STRONG AND GUSTY WINDS WILL ALSO BE FELT OVER INLAND ORANGE COUNTY NEAR THE FOOTHILLS...AND OVER MOST AREAS WELL INLAND FROM THE COAST WHERE GUSTS COULD REACH 50 MPH. THE WINDS WILL DECREASE TUESDAY NIGHT BUT REMAIN RATHER GUSTY IN WIND PRONE AREAS THROUGH WEDNESDAY. CAZ057-091245- /O.UPG.KSGX.HW.A.0016.081209T1200Z-081209T2200Z/ /O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 832 PM PST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO 35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH THROUGH CANYONS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON...BUT CONTINUE GUSTING OVER 50 MPH THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ048-091245- /O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 832 PM PST MON DEC 8 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO 35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH...MAINLY BELOW THE CAJON PASS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE TO GUST OVER 50 MPH AT TIMES THROUGH WEDNESDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ042-091245- /O.EXB.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/ ORANGE COUNTY COASTAL AREAS- 832 PM PST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY. NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH NEAR THE FOOTHILLS AND BELOW CANYONS. WINDS WILL DIMINISH BY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-091245- /O.EXT.KSGX.WI.Y.0085.081209T0900Z-081210T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 832 PM PST MON DEC 8 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH CANYONS AND PASSES. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING OVER 40 MPH THROUGH WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JAD
3 follow-up statements
000 WWUS76 KSGX 091051 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 251 AM PST TUE DEC 9 2008 ...MODERATE SANTA ANA WINDS THROUGH THIS AFTERNOON... .SURFACE HIGH PRESSURE IN THE GREAT BASIN AND MODERATE TO STRONG NORTH WINDS ALOFT WILL BRING MODERATE TO LOCALLY STRONG SANTA ANA WINDS TODAY. CAZ048-057-091800- /O.CON.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 251 AM PST TUE DEC 9 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL SLOWLY SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ056-058-091800- /O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-091800- /O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/ SAN DIEGO COUNTY VALLEYS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON NEAR THE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP LATER THIS MORNING NEAR THE FOOTHILLS AND CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 40 MPH. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-091800- /O.CON.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/ ORANGE COUNTY COASTAL AREAS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING WITH GUSTS TO 40 MPH NEAR THE FOOTHILLS. WINDS WILL SLOWLY SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-091800- /O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 251 AM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. AREAS OF NORTHEAST WINDS 20 TO 30 MPH THROUGH PASSES AND CANYONS WITH GUSTS TO 45 MPH. WINDS WILL SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
000 WWUS76 KSGX 091711 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 911 AM PST TUE DEC 9 2008 ...MODERATE TO STRONG SANTA ANA WINDS THROUGH THIS EVENING... ...HIGH WIND WARNING FOR SANTA ANA MOUNTAINS AND INLAND EMPIRE EXTENDED UNTIL 2200 PST... ...WIND ADVISORIES FOR OTHER MOUNTAINS...INLAND VALLEYS...AND ORANGE COUNTY COASTAL PLAIN ALSO EXTENDED UNTIL 2200 PST... .A 1034 MILLIBAR HIGH OVER THE GREAT BASIN...COUPLED WITH 40 TO NEAR 60 MPH NORTHEAST WINDS ALOFT WILL PRODUCE MODERATE TO STRONG SANTA ANA WINDS THROUGH THIS EVENING. THE EXISTING HIGH WIND WARNINGS AND WIND ADVISORIES HAVE BEEN EXTENDED UNTIL 2200 PST TONIGHT. CAZ048-057-100115- /O.EXT.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 911 AM PST TUE DEC 9 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING WITH GUSTS 60 TO 75 MPH THROUGH AND BELOW PASSES AND CANYONS AND OVER RIDGES. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH STRONG GUSTS AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A HIGH WIND WARNING MEANS DAMAGING AND HAZARDOUS HIGH WINDS ARE LIKELY OR ARE OCCURRING. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. $$ CAZ042-100115- /O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ ORANGE COUNTY COASTAL AREAS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR 45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 30 MPH NEAR THE FOOTHILLS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ055-100115- /O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND CANYONS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS TO 55 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ056-058-100115- /O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES AND CANYONS ARE LIKELY THROUGH THIS EVENING. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ050-100115- /O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/ SAN DIEGO COUNTY VALLEYS- 911 AM PST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR 45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 25 MPH AT TIMES. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
000 WWUS76 KSGX 100104 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 504 PM PST TUE DEC 9 2008 ...HIGH WIND WARNING CANCELLED IN THE SANTA ANA MOUNTAINS AND INLAND EMPIRE... ...WIND ADVISORY CONTINUES THROUGH 1000 PM FOR THE MOUNTAINS...VALLEYS AND ORANGE COUNTY... .THE SANTA ANA WINDS FROM TODAY WILL GRADUALLY DIMINISH THIS EVENING. EARLY THIS EVENING...SOME WIND GUSTS COULD STILL EXCEED 45 MPH THROUGH AND BELOW PASSES AND CANYONS. BY 10 PM...MOST WIND GUSTS SHOULD BE UNDER 25 MPH. CAZ048-057-100600- /O.CAN.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/ /O.EXA.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 504 PM PST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST GUSTS WILL BE THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH LATE THIS EVENING WITH GUSTS MOSTLY UNDER 25 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ042-050-055-056-058-100600- /O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 504 PM PST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST WINDS WILL BE THROUGH OR BELOW PASSES AND CANYONS...ESPECIALLY NEAR THE FOOTHILLS. WINDS WILL DIMINISH LATE THIS EVENING WITH GUSTS MOSTLY UNDER 25 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MAXWELL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 8, 8:30 PM PST, 2 minutes earlier.
Area forecast discussion, Dec 8, 8:30 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
830 PM PST MON DEC 8 2008
.SYNOPSIS...
HIGH PRESSURE BUILDING OVER THE GREAT BASIN WILL BRING LOCALLY
STRONG SANTA ANA WINDS TO SOUTHERN CALIFORNIA BY TUESDAY MORNING.
THE WINDS WILL DECREASE SLIGHTLY TUESDAY NIGHT...BUT MANY INLAND
AREAS WILL CONTINUE TO FEEL THE GUSTY...DRY WINDS THROUGH WEDNESDAY.
THE OFFSHORE FLOW AND STRONG HIGH PRESSURE ALOFT WILL MAKE WEDNESDAY
AND THURSDAY UNSEASONABLY WARM WITH MAXIMUM TEMPERATURES IN THE 70S
AND 80S. COOLING WILL BEGIN ON FRIDAY AND CONTINUE THROUGH THE
WEEKEND AS A DEEP LOW PRESSURE TROUGH DEVELOPS OVER THE PACIFIC
NORTHWEST. NEXT WEEK LOOKS WET AND COOL AS THE TROUGH STRENGTHENS
SOUTHWARD...PULLING THE POLAR JET WITH IT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A 4500 FT DEEP MARINE LAYER HAS KEPT PLENTY OF CLOUDS OVER SOCAL
THIS EVENING AND EVEN SOME PATCHY DRIZZLE. STRONG ONSHORE WINDS
EARLIER TODAY ARE NOW TURNING MORE FROM THE NORTH AS PRESSURE
GRADIENTS ACCELERATE OFFSHORE FROM THE GREAT BASIN.
MODELS ARE IN GOOD AGREEMENT THAT SANTA ANA WINDS WILL DEVELOP
OVERNIGHT OVER NORTHERN AREAS...AND SPREAD SOUTH TUE. GOOD UPPER
SUPPORT AND CAA WILL AUGMENT THE STRENGTHENING SURFACE GRADIENT TO
DRIVE WINDS THROUGH AND BELOW CANYONS AND PASSES IN THE SANTA ANA
AND SAN BERNARDINO MOUNTAINS BY MORNING. LOCAL WIND PROGRAM
ESTIMATES INDICATE WINDS WILL REACH HIGH WIND CRITERIA IN THE SANTA
ANA MOUNTAINS AND BELOW THE CAJON PASS AFTER 4 AM. THEREFOR THE HIGH
WIND WATCH WILL BE UPGRADED TO A WARNING AND EXPANDED INTO THE
INLAND EMPIRE....MAINLY BELOW THE CAJON PASS. AS THESE WINDS
STRENGTHEN TOWARD THE COAST...ANY REMAINING MARINE CLOUDS TUE
MORNING OVER COASTAL AREAS WILL BE QUICKLY SCOURED OUT LEAVING
MOSTLY CLEAR SKIES OVER THE CWA.
UPPER SUPPORT WANES QUICKLY TUE AFTERNOON...SO WIND GUSTS OVER 60
MPH ARE EXPECTED TO END. ALSO...DURING THE DAY TUE...UPPER SUPPORT
GRADUALLY TURNS MORE EASTERLY WHICH FAVORS THE PASSES AND CANYONS IN
THE RIVERSIDE COUNTY MOUNTAINS...AND IN THE SAN DIEGO COUNTY
MOUNTAINS. INITIALLY WIND ADVISORIES WILL BE CONTINUED FOR THE SAN
BERNARDINO MOUNTAINS AND EXPANDED ONTO THE ORANGE COUNTY COASTAL
PLAIN FOR TUE. BUT IT IS LIKELY THAT WIND ADVISORIES WILL BE
EXPANDED FARTHER TO THE SOUTH TO COVER ALL MOUNTAIN AND VALLEY AREAS
SOMETIME TUE MORNING...WITH WINDS IN THE 25 TO 35 MPH RANGE AND
GUSTS TO NEAR 50 AT TIMES IN THE WIND PRONE AREAS. SOME OFFSHORE
WINDS TO 25 MPH MAY BE FELT ALONG THE COAST IN NORTHERN SAN DIEGO
COUNTY...BUT GENERALLY THE STRONG EASTERLY WINDS ARE NOT EXPECTED TO
SURFACE THIS FAR SOUTH ALONG THE COAST. FOR ORANGE COUNTY...SOME
WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED...ESPECIALLY
CLOSE TO THE FOOTHILLS.
IN ADDITION TO THE WIND...RELATIVE HUMIDITY WILL BE DROPPING. THE
VERY DRY AIR IS MORE EASILY HEATED DURING THE DAY...AND COOLS JUST
AS QUICKLY AT NIGHT IN THE ABSENCE OF WIND. SO SHELTERED AREAS WILL
LIKELY SEE 40 OR 50 DEGREE DIURNAL TEMPERATURE SWINGS THIS WEEK. THE
DRY AIR WILL ALSO INCREASE WILDFIRE DANGER...BUT THIS WILL BE
TEMPERED SOMEWHAT BY THE RECENT RAINS.
THE MILD AND DRY WEATHER WILL CONTINUE THROUGH THU...THEN BEGIN TO
COOL AND MOISTEN FRI INTO THE WEEKEND AS A LARGE TROUGH OF LOW
PRESSURE BECOMES ESTABLISHED OVER THE PACIFIC NW. AS THE JET STREAM
MOVES SOUTH...OUR CHANCES FOR SIGNIFICANT RAIN/SNOW INCREASE. MEDIUM
RANGE GUIDANCE REMAINS IN GOOD AGREEMENT THAT NEXT WEEK WILL BE WET
AND COOL HERE. MORE DETAILS TO COME IN LATER EDITIONS.
&&
.AVIATION...
090330Z...THE MARINE LAYER DEPTH REMAINS AROUND 4500 FEET THIS EVE
AND SOME TERRAIN BETWEEN 2500-4500 FEET MAY BE OBSCURED. THE MARINE
LAYER WILL LOWER AND START TO CLEAR FROM NORTH TO SOUTH OVERNIGHT IN
RESPONSE TO OFFSHORE FLOW. THE LOW CLOUDS WILL BE SWEPT OUT STARTING
AT ONT AND SNA BETWEEN 05-10Z AND EVERYWHERE ELSE BY 15Z.
GUSTY NORTHEAST WINDS WILL DEVELOP LATE TONIGHT...ESPECIALLY THROUGH
AND BELOW MOUNTAIN PASSES AND CANYONS WITH ASSOCIATED UP AND DOWN
DRAFTS AND LOW LEVEL WIND SHEAR...ESPECIALLY VICINITY OF ONT. LATER
IN THE DAY ABOUT 21-23Z TUE AS SEA BREEZE KICKS IN AT THE
SURFACE...SOME LOW LEVEL WIND SHEAR WILL HAPPEN AT THE COAST.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 1 AM TO 4 PM PST TUESDAY FOR SAN BERNARDINO
COUNTY MOUNTAINS.
WIND ADVISORY FROM 8 AM TO 4 PM PST TUESDAY FOR THE ORANGE
COUNTY COASTAL PLAIN.
HIGH WIND WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR THE SANTA
ANA MOUNTAINS AND FOOTHILLS...AND THE INLAND EMPIRE BELOW
THE CAJON PASS.
PZ...NONE.
&&
PUBLIC/FIRE WEATHER...JAD
AVIATION/MARINE...MM
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Dec 8, 8:00 PM PST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST MON DEC 8 2008 PZ750-755-CAZ042-043-048-050-055>058-060>062-091200- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 800 PM PM PST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. FOR TONIGHT...STRONG AND GUSTY NORTHEAST WINDS DEVELOPING THROUGH THE MOUNTAIN CANYONS AND PASSES IN SAN BERNARDINO AND ORANGE COUNTIES. HIGH WIND WARNING IN EFFECT AFTER 4 AM PST. SEE LAXNPWSGX. HIGH RIP CURRENT RISK FOR THE BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY...STRONG AND GUSTY OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS IN THE SANTA ANA MOUNTAINS AND BELOW THE CAJON PASS WITH GUSTS TO 70 MPH POSSIBLE IN WIND PRONE AREAS. FOR OTHER MOUNTAIN AND VALLEY AREAS...INCLUDING INLAND PORTIONS OF THE ORANGE COUNTY COASTAL PLAIN WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 ARE POSSIBLE. SEE LAXNPWSGX. WEDNESDAY THROUGH FRIDAY...SOME GUSTY WINDS IN WIND PRONE INLAND AREAS TO 40 MPH ON WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SATURDAY...WINDS INCREASING ALL AREAS WITH GUSTS OVER 50 POSSIBLE ON THE DESERT SLOPES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. JAD
Nearby
High Wind Warnings in California, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.